Jump to content
ACN Latitudes Forums

kos_mom

Members
  • Posts

    329
  • Joined

  • Last visited

  • Days Won

    1

Posts posted by kos_mom

  1. JPDad,

     

    Coincidentally this post just came up on Dr. T's FB concerning what appears to be an adult with coxsackie. It seems to indicate antivirals could be helpful:

     

    "Got the best news EVER tonight!!! I was contacted by Dr. T. My labs show Mycoplasma consistent or chronic infection. Pneumococcal titers are high although I have never had the pneumonia vaccine??, There is persistent evidence of Coxasackie A titers which is rare in adults. This is a known trigger of PANS. Dr. T has a reasonable suspicion that...there was an active or chronic mycoplasma and/or coxsackie infection that was activated by the live nasal influenza vaccine. It can be treated with antivirals and antibiotics which I will start tomorrow. I am so appreciative to Dr. T for his expertise and persistence. All these tests could have been done while at Upstate University Hospital by my team of neurologists and movement specialist through Upstate University. Their response is " I don't really buy into PANS". Their recommendations are for me to establishe care with a psychiatrist/psychologist as they may possibly by a psyhogenic disorder. ARE YOU KIDDING ME!!!! Maybe if Suny upstate did the appropriate testing they would have known the cause of my symptoms. Thank you Dr. T for thinking outside the box, giving me hope, and reassuring myself that I am not crazy!!! The movement disorder specialist and I had a heated debate about PANS and he said... " If this Dr. T can cure you I want you to walk into my office and tell me I am wrong" I indeed will do this. When the medical profession does not have answers for your ailments they are too quick to say a psychogenic etiology may be the cause!!! Thank you for all your prayers!!"

     

    Ko's Mom

  2. PowPow,

     

    So sorry for what your DD is going through. I hope she comes through it.

     

    Here is the ibuprofen dosing information from Dr. T:

     

    Here is dosing advice from Dr. T:

     

    "There seems to have been some confusion regarding dosing of Ibuprofen (aka Motrin, or Advil). The correct dose is 10mg/kg (or approx 5mg/pound) every 6-12 hrs (i.e. 2-4 times a day) NOT every 3-4 hrs

     

    So, for example, for a 50lb child, the correct dose would be 250mg and you could give that as often as every 6 hrs, but at least once every twelve hours.

     

    Never give it for more than a week without consulting your doctor .... it can be given longer, but let your doc know."

     

    Ko's Mom

  3. Meg,

     

    Ibuprofen is anti-inflammatory and some people find it helpful.

     

    It never ceases to amaze me how quick doctors who say they believe in evidence based medicine are to dx a somatization disorder. This is supposed to be a dx of exclusion--would take a lot more than whatever blood tests they did in an overnight stay to exclude. I am surprised they went that way with a positive ANA. On the other hand, maybe not. Why try to dx something that is treatable when you can dx something that is not like somatization disorder? Good for you for your skepticism.

     

    BTW I have a DD who received multiple unofficial dx'es of somatization disorder from various medical personnel for several years but her health really fell apart this year in myriad ways that could not possibly be attributed to a psych dx. Funny how no one's brought it up recently....

     

    Ko's Mom

  4. She is now taking Zofran. She's had the nausea/vomiting for months and was initially told to take pepcid, which didn't help, then Prilosec, which also didn't help. She ended up in the hospital with a blood infection and the nausea and vomiting became problematic for releasing her (as she might end up throwing up maintenance meds for infection). They gave her IV Zofran in the hospital and let her go home with a scrip for oral. It's pretty effective, but we need to figure this out or at least find a new source as the hospital prescription is not refillable.

  5. Just listened to archive. Here are some of the important points about the test:

     

    1) Availibity planned for early 2013

     

    2) ABX will not affect the test.

     

    3) Ivig will affect the test--wait six weeks to two months to take the test.

     

    4) Steroids will affect test--not so cear on waiting time but sounded about the same as for IVIG.

     

    5) Not quite sure how test is ordered, but Dr. C said you could go to an ordinary lab to have the blood draw and the lab would take of getting it to her lab.

     

    6) Price is not fixed, but will be around $500. Could be more or less.

     

    Ko's Mom

  6. i find the milk thing a bit silly--there are hundreds of millions of people in the world who are growing up or have grown up without cow's milk.

     

    I am stunned she is ready to refer you to a nutritionist, which seems so beside the point, and yet seemingly is not willing to do anything for the tics. She is unwilling to do a trial of abx because how would you know he was better because of the abx or waning. Given that remark, I find it hard to believe they have treated any Pandas patients.

     

    Your son can't be on abx forever. Fair enough--but with adequate abx treatment, one can wean off the abx and have a child that is not ticcing if he has Pandas. I suppose she thinks it's fine to be on psychotropic drugs forever for the tics.... This attitude never fails to amaze me.

     

    Sorry it was such a disappointment.

  7. On 8/27 DD tested for myco P. Results: IGG 3.88, IGM 339

     

    Dr. T said recent infection probably winding down, but could be going up.

     

    On 9/14 Dr. L ordered new IGM: 372. (No IGG ordered.)

     

    Just got last result today. Looks like Myco P was going up, not down. DD on clindamycin, which I understand is not effective for myco P. Should I be trying to get another abx? She had IVIG two weeks ago. DD has occasional cough and persistent nausea and vomiting--perhaps myco P related? Was in hospital with her all last week and noted normal size pupils. Today they look dilated.

     

    Perhaps making too much of this...but would appreciate insights.

  8. I don't have answers to all your questions, but will try my hand at some.

     

    Yes, it is not atypical to get an exacerbation following the beginning of a course of antibiotics. This is called a herxheimer reaction--you can google, but as I understand it as bacteria die off they can release toxins that temporarily exacerbate symptoms. I have not seen this with my DS, but it has happened twice with my DD.

     

    I don't have experience with a steroid burst. However, most people report a fairly quick remitting of symptoms that often come back when the steroid course is finished. Others report no effect, or a great deal of worsening: some people are very sensitive to steroids (they don't call it roid rage for nothing!)

     

    With regard to yeast, I don't know the answer to that either--but, have you been giving a probiotic to prevent it? If not, I would imagine yeast could be a possibility. I think yeast can be fairly difficult to identify if there isn't something obvious like thrush. My sole experience with yeast has been a blood infection in my DD, a medical emergency. I will say that despite how seriously overrun her entire system was with yeast, I didn't see any neuropsych symptoms although she was extremely ill physically.

  9. Pre-pubertal onset is more a research construct rather than a diagnostic criterion. A number of us have children with later onset, and I have heard practitioners say they are seeing more adolescent cases. In other words, don't let anyone let you doubt the dx because of age of onset. One reason it may be rarer is because, in Susan Swedo's words, 98 percent of the population is immune to strep by age 12. My two children are in the 2 percent.

×
×
  • Create New...